Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 34, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 26, 2006, 7:00 PM EDT for Lake County, Volusia County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 26, 2006, 8:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1299 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 262301 SVRMLB FLC069-127-270000- /O.NEW.KMLB.SV.W.0034.060726T2300Z-060727T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 700 PM EDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LAKE COUNTY THIS INCLUDES THE CITY OF PAISLEY WEST CENTRAL VOLUSIA COUNTY THIS INCLUDES THE CITIES OF...PIERSON...BARBERVILLE * UNTIL 800 PM EDT * AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BARBERVILLE...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAISLEY BY 725 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IF ON OR NEAR LAKE WOODRUFF GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 2924 8148 2917 8165 2892 8165 2898 8132 $$ 67
2 follow-up statements
000 WWUS52 KMLB 262341 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 741 PM EDT WED JUL 26 2006 FLC069-127-270000- /O.CON.KMLB.SV.W.0034.000000T0000Z-060727T0000Z/ LAKE FL-VOLUSIA FL- 741 PM EDT WED JUL 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR WEST CENTRAL VOLUSIA AND NORTHEASTERN LAKE COUNTIES... AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOREST HILLS...OR ABOUT NEAR CASSIA...MOVING SOUTH AT 20 MPH. LAT...LON 2924 8148 2917 8165 2892 8165 2898 8132 $$ 67
000 WWUS52 KMLB 270007 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 807 PM EDT WED JUL 26 2006 FLC069-127-270017- /O.EXP.KMLB.SV.W.0034.000000T0000Z-060727T0000Z/ LAKE FL-VOLUSIA FL- 807 PM EDT WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL VOLUSIA AND NORTHEASTERN LAKE COUNTIES WAS ALLOWED TO EXPIRE AT 800 PM EDT... LAT...LON 2924 8148 2917 8165 2892 8165 2898 8132 $$ 67
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:45 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 26, 2:45 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT WED JUL 26 2006 .DISCUSSION... ...WEEKEND POSSIBLY LOOKING A LITTLE DRIER AS A TROPICAL WAVE IS FORECAST TO PASS SOUTH OF EAST CENTRAL FLORIDA... CURRENT-TONIGHT...LOW-UPPER LEVEL RIDGE AXIS ACROSS CENTRAL FL THIS AFTERNOON. MID-HIGH LEVEL CLOUDINESS HAS KEPT AFTN TEMPS A FEW DEGREES LOWER THAN FORECAST. WARM MID LEVEL TEMPERATURES WILL KEEP INSTABILITY LIMITED AND AFTN/EVENING CONVECTION ISOLD-WDLY SCT. BELIEVE BEST CHANCE TO SEE PCPN WILL BE ACROSS THE NORTH WHERE DEEPER MOISTURE EXISTS AND SOUTH AROUND LAKE OKEECHOBEE WHERE BOUNDARY INTERACTIONS ARE LIKELY. MOVEMENT OF CONVECTION ACROSS THE NORTH WILL BE NORTHWEST TO SOUTHEAST...WHEREAS CONVECTION FURTHER SOUTH OF THE CAPE WILL BE FROM THE WEST TO EAST. SEA BREEZE MOVING INLAND SOUTH OF THE CAPE THROUGH THE AFTERNOON AND ANY CONVECTION ASSOCIATED WITH IT WILL BE FOCUSED INLAND AWAY FROM THE COAST. LIGHT AND VARIABLE FLOW TONIGHT. OVERNIGHT LOWS IN THE MIDDLE 70S. THU-SUN...DLM RIDGE AXIS DRIFTS NORTH TO A POSN NR THE FLA-GA BORDER DURING THIS PERIOD. WRN VORTLOBE OF THE LARGE TUTT CELL CTRD ALONG 30N BTWN 50-65W IS FCST TO BREAK OFF AND RETROGRADE WSW-WD TWD THE BAHAMAS...WITH SUBSIDENT WRN FLANK FCST TO BEGIN AFFECTING THE CWA BY SAT AFTN AND CONTINUING THRU SUN. T-WAVE CURRENTLY APPROACHING THE LEEWARD ISLANDS IS FCST TO REMAIN SUPPRESSED UNDERNEATH STRONG WRN ATLC H50 RIDGING. GOOD TO SEE MORE OF MODEL CONSENSUS TWD THIS SOLN AS THE 12Z GFS HAS TRENDED TWD TUES EURO SOLNS OF A FLATTER WAVE MOVING MORE WWD. THIS WILL KEEP BULK OF SENSIBLE WX ASCD WITH THE WAVE SOUTH OF ECFL. MAY SEE AN INCREASE IN WINDS N OF THE WAVE ...HOWEVER THIS IS MORE OF A MARINE CONCERN AS DRYING SHOULD STILL BE IN PLACE THROUGH THE WEEKEND. MON-WED...GIVEN THE SUCCESSIVELY FARTHER WWD TREND OF THE GFS THE LAST FEW DAYS...AM NOT ALL THAT CONFIDENT IN THE GFS SOLN ALLOWING THE WAVE TO TURN NW INTO THE CTRL-ERN GOMEX AND THE ATTENDANT NWD SURGE OF MOISTURE ACROSS FL FROM MON ONWARD. IT IS QUITE POSSIBLE THAT THE WWD TREND WILL CONTINUE AND THE RIDGE WILL KEEP MOISTURE RETURN FARTHER SOUTH/WEST. THIS WOULD ONCE AGAIN BE CLOSER TO THE ECM SOLN WHICH DOES SHOW A MORE MODEST MOISTURE INCREASE...MAINLY ACROSS THE SOUTHERN HALF OF THE STATE. HAVE ALLOWED POPS TO RETURN TO MID RANGE SCT FOR EARLY NEXT WEEK GIVEN THE UNCERTAINTY HERE. && .MARINE...WINDS BACKING TO THE SOUTH TO SOUTHEAST OVERNIGHT BETWEEN 5 AND 10 KTS. SEAS LESS THAN 2 FT. ISOLD AFTN/EARLY EVE CONVECTION MOVING OFFSHORE COULD PRODUCE WIND GUSTS IN EXCESS OF 35KT...MAINLY NORTH OF THE CAPE. BENIGN BOATING WX SHOULD CONTINUE THROUGH FRI... FOLLOWED BY WINDS/SEAS INCREASING TO NR 15KT/ AND 4-5FT THIS WEEKEND IN STRONGER E-SE FLOW NORTH OF THE WWD MOVING T-WAVE. && .AVIATION...STILL EXPECT MID-LATE DAY SCT SHRA/TSRA ACTIVITY MOST LIKELY FROM MCO-XMR NORTHWARD WITH LIGHTNING AND WIND GUSTS GREATER THAN 35 KTS THE MAIN THREATS. AFTN CONVECTION POSSIBLE NEAR LAKE OKEECHOBEE DUE TO BOUNDARY INTERACTIONS THERE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 77 90 / 20 40 10 40 MCO 77 93 77 92 / 20 50 20 40 MLB 75 90 78 89 / 20 40 10 30 VRB 75 88 79 89 / 20 40 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SEDLOCK LONG TERM....CRISTALDI
Hazardous weather outlook, Jul 26, 4:41 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 441 AM EDT WED JUL 26 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 262045- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 441 AM EDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... THE BERMUDA HIGH PRESSURE RIDGE AXIS WILL EXTEND ACROSS CENTRAL FLORIDA. THIS WILL ALLOW THE SEA BREEZE TO PUSH INLAND MORE QUICKLY SOUTH OF CAPE CANAVERAL...WITH ISOLATED STORMS EXPECTED TO MAINLY FORM OVER INLAND AREAS. STORM MOTION WILL BE SLOW...EXCEPT FOR SCATTERED STORMS THAT OCCUR OVER NORTHERN SECTIONS AROUND THE OCALA NATIONAL FOREST...WHICH SHOULD DROP SOUTHEASTWARD ACROSS VOLUSIA COUNTY AND ALSO TOWARDS METRO ORLANDO LATE IN THE DAY. A FEW STORMS MAY PRODUCE FREQUENT LIGHTING STRIKES DURING THE LATE AFTERNOON OR EARLY EVENING. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS THAT FORM OVER LAND DURING THE AFTERNOON MAY PUSH BACK TO THE COAST NORTH OF CAPE CANAVERAL AND PRODUCE WIND GUSTS OF 30 TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE BERMUDA HIGH PRESSURE RIDGE WILL SHIFT TO NORTH FLORIDA BY LATE WEEK. AN EASTERLY WAVE MAY BRING AN INCREASE OF SHOWERS AND STORMS LATE IN THE WEEKEND. OTHERWISE...THE FOCUS FOR AFTERNOON STORM DEVELOPMENT WILL SHIFT TO THE INTERIOR AND WESTERN PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
In the hours before
Special weather statement, Jul 26, 2:46 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT WED JUL 26 2006 FLZ141-147-261930- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 246 PM EDT WED JUL 26 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES NORTH OF MAYTOWN...MOVING SOUTHEAST AT 15 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. TES
Special weather statement, Jul 26, 5:56 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 556 PM EDT WED JUL 26 2006 FLZ041-046-262300- INLAND VOLUSIA COUNTY-SEMINOLE- 556 PM EDT WED JUL 26 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS 50 MPH WEST CENTRAL VOLUSIA COUNTY...MOVING TOWARD NORTH SEMINOLE COUNTY... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER DE LAND...MOVING SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE DE BARY...LAKE MONROE...AND SANFORD. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. BRAGAW
Special weather statement, Jul 26, 6:35 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 635 PM EDT WED JUL 26 2006 FLZ053-262315- OSCEOLA- 635 PM EDT WED JUL 26 2006 ...STRONG STORM POSSIBLE OVER SOUTHERN OSCEOLA COUNTY... AT 630 PM EDT...DOPPLER RADAR INDICATED TWO STRONG OUTFLOW BOUNDARIES APPROACHING LAKE KISSIMMEE AND LAKE MARIAN...ONE PUSHING SOUTH AT 15 MPH FROM HIGHWAY 192...THE SECOND PUSHING NORTH AT 15 MPH FROM STATE ROAD 60. AT 630 PM...THESE TWO BOUNDARIES WERE ABOUT 20 MILES APART...AND SHOULD MERGE BETWEEN 700 PM AND 715 PM. STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE LAKE KISSIMMEE AND LAKE MARIAN AREAS AS THESE BOUNDARIES COLLIDE. ANY STORMS THAT DEVLEOP WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES... DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. BRAGAW
Local storm report, Jul 26, 6:40 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
640 PM EDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG DE LAND 29.04N 81.30W
07/26/2006 VOLUSIA FL LAW ENFORCEMENT
TREES DOWN IN DE LAND.
0620 PM TSTM WND DMG DE LAND 29.04N 81.30W
07/26/2006 VOLUSIA FL LAW ENFORCEMENT
TREES DOWN IN DE LAND.
&&
DLJThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:14 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 61 min |
| Jul 26, 7:22 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 38 min |
| Jul 26, 7:46 PM EDT | Special Marine Warning | MLB | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.